MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751658
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that an ophthalmic trocar cannula did not come off during a vitrectomy surgery.The surgery was completed after replacing the product with another one.There was no patient harm.
 
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Three opened trocar assemblies in a small parts tray (smpt) and within a bag were received for the report of the trocar cannula did not come off during surgery.The samples were visually inspected and were found to be conforming.The samples were then dimensionally inspected for cannula inner diameter and were found conforming.A functional fit test was unable to be performed since the associated component was not returned.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The returned samples were found to be conforming, therefore a product fit issue as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No action was taken as the trocar assemblies were manufactured to specifications.All trocar assemblies are 100% inspected for gage size.Any non-conformances found are removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16708870
Report Number2028159-2023-00474
Device Sequence Number12626212
Product Code NGY
UDI-Device Identifier00380657516582
UDI-Public00380657516582
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751658
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown